MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F SL POWERPICC HF 3CG, MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5F SL POWERPICC HF 3CG, MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK0000103
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reat0879 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, facility reported that when saline was flushed through the t-connector at the end of the port, the silicone hub "popped" out which caused saline to leak out the top rather than travel through the lumen of the picc.No patient harm reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the silicone plug coming out of the t-lock assembly is confirmed, but the cause is unknown.The samples returned included one photo sample of t-lock assembly and part of a stylet with yellow tab.A t-lock assembly and associated stylet was also returned.Visual observation found that the photograph showed the t-lock assembly and stylet in a plastic bag, but little else could be observed.The cap with the septum was separate from the rest of the t-lock assembly, and both were found between two sharp kinks in the stylet (nearly right angle kinks), with another found more distal in the main body of the stylet.Another sharp kink was found in the polyimide tubing.Residue was found in the t-lock assembly, including inside the luer screw and on the male luer component, indicating it had been used.The slider clamp was not engaged, and no clamp mark was visible.It appeared that a clear plastic oversleeve/cover was present at the proximal end of the t-lock, where the septum would normally reside.The sleeve¿s proximal end was not even.It could be seen that this cover took on the shape of the ring on the t-lock body just under the hole for the cap.The cap¿s outer wall had been rolled up such that the septum was residing in a depression.Microscopic observation found no damage to the cap.In addition, the shape of the clear plastic cover on a lab sample comparison powerpicc stylet t-lock was found to be similar in shape.The stylet tip was found to be intact; no segment appears to be missing.Functional testing found that the cap could not be introduced into the t-lock assembly, at least partially because the presence of the clear plastic cover blocked the free movement of the cap.Flushing the t-lock through the extension leg found that the device was patent both through the septum placement orifice and the male luer.The bends in the wire do not appear to be related to this complaint, and while they may have occurred during the procedure, they may have also occurred due to shipping.While the complaint of the silicone plug coming out of the t-lock is confirmed, the cause cannot be determined with the information available.Potential contributing factors include excessive or rapid pulling on the wire through the septum, especially without flushing the catheter, rough handling/manipulation, inadequate tightness of the plastic cover over the cap, and flushing against obstruction, such as kinking, creating a large positive pressure within the t-lock.

Brand Name
5F SL POWERPICC HF 3CG, MB
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6332764
Report Number3006260740-2017-00076
Device Sequence Number720112
Product Code LJS
UDI-Device Identifier00801741036279
UDI-Public(01)00801741036279(17)171130(10)REAT08079
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue NumberCK0000103
Device Lot NumberREAT0879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1